Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the type of Wiener-Hopf $ C\sp *$-algebras


Author: Albert Jeu-Liang Sheu
Journal: Proc. Amer. Math. Soc. 109 (1990), 1053-1058
MSC: Primary 46L55; Secondary 47B35, 47D99
DOI: https://doi.org/10.1090/S0002-9939-1990-1010001-4
MathSciNet review: 1010001
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that if the positive cone $ P$ of a locally compact group $ G$ does not satisfy a regularity condition then the corresponding Wiener-Hopf $ {C^ * }$-algebra $ \mathcal{W}(P)$ is not of type I while the converse does not hold, and that if $ {C^ * }(G)$ is not of type I then neither is $ \mathcal{W}(P)$. Thus a conjecture and a question, both proposed by P. Muhly and J. Renault in their important systematic treatment of general Wiener-Hopf $ {C^ * }$-algebras using groupoid $ {C^*}$-algebras, are settled.


References [Enhancements On Off] (What's this?)

  • [An-Pas] J. Anderson and W. Paschke, The rotation algebra, Houston J. Math (to appear). MR 1002078 (90k:46126)
  • [Ar] W. B. Arveson, An invitation to $ {C^*}$-algebras, Graduate Texts in Math., vol. 34, Springer-Verlag, Berlin, 1976. MR 0512360 (58:23621)
  • [C] A. Connes, Sur la théorie non commutative de l'intégration, Lecture Notes in Math. vol. 725, Springer-Verlag, Berlin, 1979, pp. 19-143. MR 548112 (81g:46090)
  • [D] R. G. Douglas, On the $ {C^*}$-algebra of a one-parameter semi-group of isometries, Acta Math. 128 (1972), 143-151. MR 0394296 (52:15099)
  • [M-R] P. S. Muhly and J. N. Renault, $ {C^*}$-algebras of multivariable Wiener-Hopf operators, Trans. Amer. Math. Soc. 274 (1982), 1-44. MR 670916 (84h:46074)
  • [Par] E. Park, Index theory and Toeplitz algebras on certain cones in $ {{\mathbf{Z}}^2}$, preprint.
  • [Rl] J. N. Renault, A groupoid approach to $ {C^ * }$-algebras, Lecture Notes in Math., vol. 793, Springer-Verlag, New York, 1980.
  • [R2] -, Représentation des produits croisés d'algébres de groupoïdes, J. Operator Theory 18 (1987), 67-97. MR 912813 (89g:46108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L55, 47B35, 47D99

Retrieve articles in all journals with MSC: 46L55, 47B35, 47D99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1010001-4
Keywords: Wiener-Hopf operators, $ {C^*}$-algebras, type of $ {C^*}$-algebras, groupoid $ {C^*}$-algebras
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society